Alert archive / Oklahoma / Flash Flood Watches in 2009
Flash Flood Watch 2, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood watch at Apr 29, 2009, 2:49 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Apr 29, 2009, 1:00 PM CDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2009, 2:49 AM CDT (07:49 UTC)
- In effect from
- Apr 29, 2009, 1:00 PM CDT
- Expired
- Apr 30, 2009, 7:00 PM CDT
- In force
- 30 hr
- Issued by
- NWS Tulsa, OK
- Flood severity
- None
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 671 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS64 KTSA 290749 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 249 AM CDT WED APR 29 2009 ARZ001-002-010-011-OKZ054>071-292100- /O.NEW.KTSA.FF.A.0002.090429T1800Z-090501T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA 249 AM CDT WED APR 29 2009 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARKANSAS...BENTON...CARROLL...MADISON AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE...CRAIG...CREEK...DELAWARE... MAYES...MCINTOSH...MUSKOGEE...NOWATA...OKFUSKEE...OKMULGEE... OSAGE...OTTAWA...PAWNEE...ROGERS...TULSA...WAGONER AND WASHINGTON. * FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING * SHOWERS AND THUNDERSTORMS DEVELOPING TO OUR WEST WILL OVERSPREAD THE AREA THIS AFTERNOON...AND PERSIST INTO THE OVERNIGHT HOURS AS THE LOW-LEVEL JET STRENGTHENS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THURSDAY AS PRECIPITATION NEAR A FRONT IN KANSAS DEVELOPS SOUTH INTO THE AREA. RAINFALL AMOUNTS MAY TOTAL ONE TO THREE INCHES OVER PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH LOCALLY HIGHER AMOUNTS LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
5 follow-up statements
000 WGUS64 KTSA 291257 FFATSA URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 757 AM CDT WED APR 29 2009 ARZ019-020-029-OKZ049-053-072>076-292100- /O.EXA.KTSA.FF.A.0002.090429T1800Z-090501T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-PITTSBURG- HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON... FORT SMITH...ANTLERS...CLAYTON...HUGO...SALLISAW...MCALESTER... STIGLER...WILBURTON...POTEAU 757 AM CDT WED APR 29 2009 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS... CRAWFORD...FRANKLIN AND SEBASTIAN. IN OKLAHOMA...CHOCTAW... HASKELL...LATIMER...LE FLORE...PITTSBURG...PUSHMATAHA AND SEQUOYAH. * FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING * SHOWERS AND THUNDERSTORMS DEVELOPING TO OUR WEST WILL OVERSPREAD THE AREA LATE THIS MORNING AND THIS AFTERNOON...AND WILL PERSIST INTO THE OVERNIGHT HOURS AS THE LOW-LEVEL JET STRENGTHENS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THURSDAY AS PRECIPITATION NEAR A FRONT IN KANSAS DEVELOPS SOUTH INTO THE AREA. RAINFALL AMOUNTS MAY TOTAL ONE TO THREE INCHES OVER PARTS OF EAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH LOCALLY HIGHER AMOUNTS LIKELY. * THE THUNDERSTORMS ARE APPEARING TO BE VERY EFFICIENT RAIN PRODUCERS AND ARE MOVING INTO A REGION OF HIGHER PRECIPITABLE WATER. HEAVY RAIN OF OVER 2 INCHES IN 2 HOURS HAS OCCURRED IN SOUTHWEST OKLAHOMA THIS MORNING AND SOME AREAS MAY EXPERIENCE VERY HEAVY RAINS OF THIS MAGNITUDE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$ ARZ001-002-010-011-OKZ054>071-292100- /O.CON.KTSA.FF.A.0002.090429T1800Z-090501T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-OSAGE-WASHINGTON OK-NOWATA- CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE- OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE... TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE... WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA 757 AM CDT WED APR 29 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHWEST ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN NORTHWEST ARKANSAS...BENTON...CARROLL... MADISON AND WASHINGTON. IN OKLAHOMA...ADAIR...CHEROKEE... CRAIG...CREEK...DELAWARE...MAYES...MCINTOSH...MUSKOGEE... NOWATA...OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE... ROGERS...TULSA...WAGONER AND WASHINGTON. * FROM 1 PM CDT THIS AFTERNOON THROUGH THURSDAY EVENING * SHOWERS AND THUNDERSTORMS DEVELOPING TO OUR WEST WILL OVERSPREAD THE AREA LATE THIS MORNING AND THIS AFTERNOON...AND WILL PERSIST INTO THE OVERNIGHT HOURS AS THE LOW-LEVEL JET STRENGTHENS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THURSDAY AS PRECIPITATION NEAR A FRONT IN KANSAS DEVELOPS SOUTH INTO THE AREA. RAINFALL AMOUNTS MAY TOTAL ONE TO THREE INCHES OVER PARTS OF EAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH LOCALLY HIGHER AMOUNTS LIKELY. * THE THUNDERSTORMS ARE APPEARING TO BE VERY EFFICIENT RAIN PRODUCERS AND ARE MOVING INTO A REGION OF HIGHER PRECIPITABLE WATER. HEAVY RAIN OF OVER 2 INCHES IN 2 HOURS HAS OCCURRED IN SOUTHWEST OKLAHOMA THIS MORNING AND SOME AREAS MAY EXPERIENCE VERY HEAVY RAINS OF THIS MAGNITUDE LATER TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
000 WGUS64 KTSA 292042 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 342 PM CDT WED APR 29 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-300300- /O.CON.KTSA.FF.A.0002.000000T0000Z-090501T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 342 PM CDT WED APR 29 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL... LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA... OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG... PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...WAGONER AND WASHINGTON. * THROUGH THURSDAY EVENING * A THUNDERSTORM COMPLEX WILL CONTINUE TO AFFECT PORTIONS OF SOUTHEAST OKLAHOMA AND NORTHWEST INTO THIS EVENING WITH THE THREAT FOR HEAVIER RAIN ACROSS SOUTHEAST OKLAHOMA IN THE VICINITY OF A SURFACE BOUNDARY THAT IS LOCATED NEAR THE RED RIVER. SHOWERS AND THUNDERSTORMS WILL AGAIN INCREASE IN COVERAGE OVERNIGHT AS ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WILL BE POSSIBLE THROUGH THURSDAY EVENING ACROSS THE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS WILL LIKELY CAUSE FLOODING OF LOW LYING AREAS AS THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS POSSIBLE WITHIN THE WATCH AREA. IF YOU ARE IN THE WATCH AREA... KEEP INFORMED...AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS ISSUED. && $$
000 WGUS64 KTSA 300807 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 307 AM CDT THU APR 30 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-302000- /O.CON.KTSA.FF.A.0002.000000T0000Z-090501T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 307 AM CDT THU APR 30 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL... LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA... OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG... PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...WAGONER AND WASHINGTON. * THROUGH THIS EVENING * THUNDERSTORM COMPLEXES YESTERDAY AND OVERNIGHT HAVE LEFT A LARGE AREA OF ONE TO TWO INCH RAINFALL AMOUNTS ACROSS THE REGION...WITH LOCALLY HIGHER AMOUNTS OVER SOUTHEAST OKLAHOMA. A LARGE AREA OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL PERSIST OVER MUCH OF SOUTHEAST OKLAHOMA THIS MORNING...AND MAY EVENTUALLY SPREAD INTO NORTHWEST ARKANSAS. ADDITIONAL RAINFALL AMOUNTS AROUND AN INCH WILL BE POSSIBLE WITH THIS ACTIVITY. SCATTERED SHOWERS AND THUNDERSTORMS COULD DEVELOP ABOUT ANYWHERE ACROSS THE WATCH AREA THIS AFTERNOON...ESPECIALLY IF ANY SIGNIFICANT HEATING OCCURS. AFTERNOON RAINFALL AMOUNTS SHOULD BE SPOTTY...BUT LOCAL HEAVY AMOUNTS WILL BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED DEATHS. && $$
000 WGUS64 KTSA 301517 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 1017 AM CDT THU APR 30 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-302330- /O.CON.KTSA.FF.A.0002.000000T0000Z-090501T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 1017 AM CDT THU APR 30 2009 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ARKANSAS AND OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN ARKANSAS...BENTON...CARROLL...CRAWFORD...FRANKLIN... MADISON...SEBASTIAN AND WASHINGTON. IN OKLAHOMA...ADAIR... CHEROKEE...CHOCTAW...CRAIG...CREEK...DELAWARE...HASKELL... LATIMER...LE FLORE...MAYES...MCINTOSH...MUSKOGEE...NOWATA... OKFUSKEE...OKMULGEE...OSAGE...OTTAWA...PAWNEE...PITTSBURG... PUSHMATAHA...ROGERS...SEQUOYAH...TULSA...WAGONER AND WASHINGTON. * UNTIL 7 PM CDT THIS EVENING * THUNDERSTORM COMPLEXES YESTERDAY AND OVERNIGHT HAVE LEFT A LARGE AREA OF ONE TO TWO INCH RAINFALL AMOUNTS ACROSS THE REGION...WITH LOCALLY HIGHER AMOUNTS OVER SOUTHEAST OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED THIS MORNING NORTHWEST OF INTERSTATE 44 AND ARE EXPECTED TO CONTINUE TO DEVELOP AND SPREAD OVER MUCH OF THE FORECAST AREA TODAY. QUICK ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE POSSIBLE FROM THESE SHOWERS AND THUNDERSTORMS IN LESS THAN AN HOUR WHICH IS SUFFICIENT TO CAUSE FLASH FLOODING...PARTICULARLY IN URBAN AREAS. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THE WATCH AREA THIS AFTERNOON...ESPECIALLY IN AREAS WERE BREAKS IN THE CLOUDS ALLOWS HEATING TO OCCUR. AFTERNOON RAINFALL AMOUNTS SHOULD BE SPOTTY...BUT LOCAL HEAVY AMOUNTS ARE STILL POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DURING AND AFTER HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES... CREEKS AND OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED DEATHS. && $$
000 WGUS64 KTSA 302354 FFATSA FLOOD WATCH NATIONAL WEATHER SERVICE TULSA OK 654 PM CDT THU APR 30 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-010100- /O.EXP.KTSA.FF.A.0002.000000T0000Z-090501T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL- LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI... PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH... OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA... SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU 654 PM CDT THU APR 30 2009 ...FLASH FLOOD WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHWEST ARKANSAS AND EASTERN OKLAHOMA WILL EXPIRE AT 7 PM CDT THIS EVENING. THE RISK OF WIDESPREAD HEAVY RAIN HAS SUBSIDED DURING THE SHORT TERM...WITH ADDITIONAL HEAVY RAINS POSSIBLE LATER FRIDAY INTO THE WEEKEND. ONCE THE PLACEMENT AND TIMING OF THE NEXT ROUND OF HEAVY RAIN BECOMES MORE APPARENT...THEN ADDITIONAL FLASH FLOOD WATCHES MAY BE REQUIRED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Apr 29, 12:03 AM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 29, 12:03 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1203 AM CDT WED APR 29 2009 ...AVIATION... .DISCUSSION... IFR CIGS ARE EXPECTED BY MORNING. CLOUDS TOMORROW MORNING WILL GRADUALLY RISE TO MVFR LEVELS. THUNDERSTORM CHANCES WILL BEGIN ACROSS EASTERN OKLAHOMA DURING THE MORNING... AND NORTHWEST ARKANSAS DURING THE AFTERNOON. THUNDERSTORMS APPEAR LIKELY BY LATE AFTERNOON AND ALSO WILL LIKELY LAST INTO THE EVENING IN ARKANSAS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....18 AVIATION...17
Hazardous weather outlook, Apr 28, 8:50 PM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 850 PM CDT TUE APR 28 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 850 PM CDT TUE APR 28 2009 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER MIDNIGHT. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE AFTER MIDNIGHT AS A WARM FRONT BEGINS TO LIFT NORTH INTO THE REGION. THE HEAVIER PRECIPITATION IS EXPECTED TO REMAIN WEST OF THE AREA THROUGH TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM...HIGH WIND AND HEAVY RAIN POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE WARM FRONT WILL BEGIN TO LIFT NORTH OF THE AREA WEDNESDAY MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP WEST OF THE AREA WEDNESDAY MORNING AND SPREAD INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WEDNESDAY AFTERNOON. HEAVY RAIN AND DANGEROUS LIGHTNING WILL LIKELY OCCUR IN THE STRONGER STORMS...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. LOCALIZED FLOODING WILL ALSO BE A CONCERN... ESPECIALLY IF THUNDERSTORMS MOVE OVER THE SAME AREAS FOR AN EXTENDED PERIOD OF TIME. THE WEATHER WILL REMAIN UNSETTLED FOR THE REMAINDER OF THE WEEK AS SOUTHWEST FLOW ALOFT PERSISTS. SMALL SCALE RIPPLES IN THE FLOW WILL CREATE INTERMITTENT AND DIFFICULT TO TIME INCREASES IN LIFT THAT WILL HELP INITIATE THUNDERSTORMS. A LINGERING SURFACE FRONT WILL GENERALLY BE THE FOCUS FOR CONVECTIVE ACTIVITY...AND WILL DRIFT NORTH AND SOUTH GIVING VARIOUS AREAS HEAVY RAIN POTENTIAL. LOW CONFIDENCE IN THE PLACEMENT OF THE SURFACE FRONT...ALONG WITH THE TIMING OF THE DISTURBANCES ALOFT...CAUSES LARGE UNCERTAINTY ON WHERE THE HEAVIEST RAINFALL COULD BE THROUGH THE FORECAST PERIOD. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:04 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 56 min |
| Apr 29, 11:42 AM CDT | Areal Flood Advisory | TSA | Nowata, Osage, Washington | 2 hr |
| Apr 29, 11:43 AM CDT | Special Weather Statement | TSA | Okfuskee | 47 min |
| Apr 29, 11:51 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Muskogee, Pittsburg, Pushmataha | 54 min |
| Apr 29, 11:56 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 64 min |
| Apr 29, 12:17 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 58 min |
| Apr 29, 12:46 PM CDT | Wind Advisory | TSA | Craig, Creek, McIntosh, Mayes, Muskogee, Nowata and 7 more | 3 hr |
| Apr 29, 12:56 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 79 min |
| Apr 29, 1:07 PM CDT | Flash Flood Warning | TSA | Choctaw | 2 hr |
| Apr 29, 2:06 PM CDT | River Flood Warning | TSA | Nowata | 3 days |
| Apr 29, 2:16 PM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| Apr 29, 2:18 PM CDT | Special Weather Statement | TSA | LeFlore | 57 min |
| Apr 29, 3:19 PM CDT | Special Weather Statement | TSA | LeFlore | 41 min |
| Apr 28, 7:19 PM CDT | Special Weather Statement | TSA | Carroll | 26 min |
| Apr 29, 4:13 PM CDT | Special Weather Statement | TSA | Franklin | 47 min |
| Apr 29, 4:31 PM CDT | Special Weather Statement | TSA | Franklin | 44 min |
| Apr 29, 4:59 PM CDT | Special Weather Statement | TSA | Madison | 46 min |
| Apr 29, 5:04 PM CDT | Tornado Warning | TSA | Madison | 24 min |
Nearby
Flash Flood Watches in Oklahoma, 2009Flash Flood Watches in Arkansas, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.